Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 16, 2009, 3:42 PM CDT for Cameron County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2009, 3:42 PM CDT (20:42 UTC)
- Expired
- Sep 16, 2009, 4:03 PM CDT
- In force
- 21 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2155 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:30 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 16, 3:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT WED SEP 16 2009 .UPDATE...AFTERNOON HEATING CAUSED ENOUGH LIFT TO POP THROUGH THE WEAK CAP AND INITIATED THUNDERSTORM ACTIVITY ACROSS SOUTHEASTERN DEEP SOUTH TEXAS. THIS SHOULD CONTINUE FOR TWO OR THREE HOURS. ZONES HAVE BEEN UPDATED. && .DISCUSSION...THE WINDS CONTINUE LIGHT FROM THE SOUTHEAST THIS AFTERNOON WITH THE PRESSURE GRADIENT REMAINING WEAK. A WEAK PRESSURE GRADIENT WILL PERSIST ACROSS THE CWA THROUGHOUT THE FORECAST PERIOD MAINTAINING LIGHT WINDS. THE WINDS WILL BECOME LIGHT AND VARIABLE TO CALM DURING THE OVERNIGHT PERIODS AND LIGHT AND VARIABLE TO LIGHT DURING THE DAYTIME. A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE CWA THURSDAY SHIFTING THE WINDS TO THE NORTH AND NORTHEAST ON THURSDAY AND FRIDAY. ANOTHER WEAK COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS NEXT WEDNESDAY SHIFTING THE WINDS TO THE EAST AND NORTHEAST. TEMPERATURES WILL CONTINUE ABOVE NORMAL ON THURSDAY WITH NEAR RECORD HIGH AFTERNOON TEMPERATURES OCCURRING ACROSS PORTIONS OF THE CWA. TEMPERATURES WILL DECREASE TO NEAR NORMAL VALUES TO SLIGHTLY HIGHER THAN NORMAL VALUES FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FRIDAY THROUGH EARLY NEXT WEEK. && .MARINE...AT 8AM BUOY020 REPORTED NORTH TO NORTHEAST WINDS AT 6 TO 8 KNOTS WITH SEAS 1 FOOT AT 6 SECONDS. WEAK LOW PRESSURE OVER THE SOUTHEAST WILL CAUSE AN OFFSHORE FLOW IN THE UPPER LEVELS FOR THE NEXT FEW DAYS. THIS WILL CAUSE CONTINUED LOW SEAS AND LIGHT WINDS THROUGH THE WEEKEND. A RELATIVELY DRY AND STABLE AIRMASS WILL CONTINUE THROUGH FRIDAY OF THIS WEEK. && .AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS WILL BE THE RULE THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 92 77 91 77 / 00 00 10 10 10 BROWNSVILLE 77 96 75 93 74 / 00 00 10 10 10 HARLINGEN 75 97 74 94 73 / 00 00 10 10 10 MCALLEN 78 100 76 97 75 / 00 00 00 10 10 RIO GRANDE CITY 75 100 75 97 74 / 00 00 00 10 10 SOUTH PADRE ISLAND 80 91 80 89 79 / 00 00 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS....63 MARINE/AVIATION...65 MESOSCALE...MARTINEZ
Hazardous weather outlook, Sep 16, 3:15 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CDT WED SEP 16 2009 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 315 PM CDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING... AND SMALL HAIL...WILL PREVAIL THIS AFTERNOON OVER PORTIONS OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY STRONG WINDS AND SMALL HAIL TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-171100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 315 PM CDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 16, 3:07 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 307 PM CDT WED SEP 16 2009 TXZ255-257-162115- INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 307 PM CDT WED SEP 16 2009 ...STRONG THUNDERSTORM AFFECTING CAMERON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A STRONG THUNDERSTORM OVER SOUTHERN CAMERON COUNTY...LOCATED JUST NORTH OF THE CITY OF BROWNSVILLE...AND MOVING ROUGHLY TO THE SOUTH AT AROUND 5 MILES PER HOUR. WIND GUSTS UP TO 40 MILES PER HOUR AND PEA SIZE HAIL WILL ACCOMPANY THIS THUNDERSTORM. VERY FREQUENT AND DANGEROUS LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM...AND CITIZENS IN BROWNSVILLE... OLMITO...LOS FRESNOS...AND THE PORT OF BROWNSVILLE SHOULD MOVE INDOORS UNTIL THIS THUNDERSTORM PASSES. TOMASELLI
Local storm report, Sep 16, 3:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 PM CDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 4 E BROWNSVILLE 25.93N 97.42W
09/16/2009 E0.25 INCH CAMERON TX PUBLIC
PUBLIC REPORTS PEA SIZE HAIL IN RIO DEL SOL SUBDIVISION.
&&
BMILLERLocal storm report, Sep 16, 3:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
329 PM CDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 2 N BROWNSVILLE 25.95N 97.48W
09/16/2009 E0.50 INCH CAMERON TX PUBLIC
MARBLE SIZE HAIL REPORTED AT ALTON GLOOR AND US 77 IN
BROWNSVILLE.
&&
BMILLERLocal storm report, Sep 16, 3:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 PM CDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL BROWNSVILLE 25.93N 97.48W
09/16/2009 E0.50 INCH CAMERON TX PARK/FOREST SRVC
PARK AND RECREATION DIRECTOR REPORTS DIME SIZE HAIL IN
DOWNTOWN BROWNSVILLE.
&&
BMILLERLocal storm report, Sep 16, 3:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST BROWNSVILLE 25.93N 97.48W
09/16/2009 E50 MPH CAMERON TX EMERGENCY MNGR
&&
RVIPONDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:37 PM CDT | Areal Flood Advisory | BRO | Cameron | 53 min |
| Sep 16, 4:18 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 27 min |
| Sep 16, 4:33 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 27 min |
| Sep 16, 4:51 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 24 min |
| Sep 16, 5:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Sep 16, 5:15 PM CDT | Areal Flood Advisory | BRO | Willacy | 44 min |
| Sep 16, 5:27 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 63 min |
| Sep 16, 6:01 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 29 min |
| Sep 16, 6:29 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 91 min |
| Sep 16, 6:43 PM CDT | Areal Flood Advisory | BRO | Starr | 92 min |
| Sep 16, 6:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.